Afib and alcohol: Holiday Heart?

Posted by catmom777 @catmom777, Mar 18, 2019

The last time I was at the ER I asked the doctor what causes afib, and she said the #1 cause is alcohol abuse. She said that’s why it’s called the Holiday Heart. Has anyone else been told that? I did not consider myself an alcoholic. I had usually 1.5 glasses of wine after dinner about four nights a week, then I would not have any alcohol for a day or two. I did drink more when I was younger, but found as I got older if I drank more than 1.5 glasses in an evening, I didn’t feel good, so I cut back. I used to drink two glasses a night, and occasionally, maybe once a month, would get carried away, usually when I was with family or friends. Now I’m wondering how much harm I did to my heart without knowing it.

You want to go first to the obvious. Students in med school are even taught: If it looks like a duck, swims like a duck and quacks like a duck, it probably is a duck. You go straight to the most obvious first…the thyroid medication.
You take thyroxin. Read the side effects here: https://www.rxlist.com/levoxyl-side-effects-drug-center.htm It's everything you are going through including 'pounding heart and fluttering heartbeat". As we age, drugs can become more potent in our systems so question the obvious; your dose is likely too high. You are taking Eliquis needlessly and making yourself sick with that drug's side effects….since it looks like you just need to lower the dose of thyroxin.
I still can't believe that no doctor went straight to the 'quacking duck'.
We all need to be very attentive to the side effects of ANY and ALL drugs we put into our systems. Lesson learned late is better than lesson NEVER learned, right, catmom?

Afib is skipped beats. You have pounding beats so be thankful that you don't have Afib but almost 100% surely and plain and simply a reaction to thyroxin. REJOICE!

REPLY
Please login or register to post a reply.